Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 14, NWS Shreveport, LA

April 27, 2015Cherokee County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 27, 2015, 4:10 AM CDT for Cherokee County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2015, 4:10 AM CDT (09:10 UTC)
Expired
Apr 27, 2015, 4:34 AM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 4:11 AM CDTTSTM WND GST 804 Nw New Summerfield, TXSTRAIGHT LINE WINDS ASSOCIATED WITH A WEAK BOOKEND VORTEX RESULTED IN A CONCENTRATED AREA OF DAMAGE TO HARDWOOD AND SOFTWOOD TREES THAT WERE UPROOTED AND HAD THEIR TRUNKS SNAPPED. THESE WINDS TRAVELLED SW JUST NORTH OF HWY 79 AND THE CONCENTRATED DAMAGE ENDED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:27 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
2577 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WFUS54 KSHV 270910
TORSHV
TXC073-270945-
/O.NEW.KSHV.TO.W.0014.150427T0910Z-150427T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 AM CDT MON APR 27 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CHEROKEE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 445 AM CDT
    
* AT 410 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MIXON...OR 7 MILES EAST OF JACKSONVILLE...
  MOVING SOUTHEAST AT 5 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTH CENTRAL CHEROKEE COUNTY...INCLUDING THE FOLLOWING
  LOCATIONS...NEW SUMMERFIELD AND GALLATIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3198 9527 3211 9514 3202 9499 3183 9515
TIME...MOT...LOC 0910Z 307DEG 5KT 3200 9514 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

09
1 follow-up statement
909 
WWUS54 KSHV 270934
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 AM CDT MON APR 27 2015

TXC073-270943-
/O.CAN.KSHV.TO.W.0014.000000T0000Z-150427T0945Z/
CHEROKEE TX-
434 AM CDT MON APR 27 2015

...THE TORNADO WARNING FOR NORTH CENTRAL CHEROKEE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARS CAPABLE OF PRODUCING A TORNADO. THEREFORE THE WARNING HAS 
BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR NORTHEASTERN
TEXAS.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
CENTRAL CHEROKEE COUNTY UNTIL 445 AM CDT.

LAT...LON 3198 9527 3211 9514 3202 9499 3183 9515
TIME...MOT...LOC 0932Z 307DEG 5KT 3198 9511 

$$

09

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 2:15 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 27, 2:15 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT MON APR 27 2015

.UPDATE...
UPDATED TO INCLUDE TORNADO WATCH NUMBER 125 FOR LOWER HALF OF
NORTHEAST TEXAS AND FOR NORTHWEST LOUISIANA...AND TO INCLUDE THE
MENTION OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL IN THE ZONES.

&&

.DISCUSSION...
EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE
OVER NORTH CENTRAL TEXAS EAST INTO NORTHEAST TEXAS AND ACROSS
NORTH LOUISIANA NEAR THE INTERSTATE 20 CORRIDOR. AN INVERTED
TROUGH OF LOW PRESSURE EXTNEDED NORTH FROM THE SURFACE LOW INTO
OKLAHOMA AND KANSAS...WHILE A TRAILING TROUGH OF LOW PRESSURE
REACHED TO THE SOUTHWEST INTO WEST TEXAS SOUTH OF THE BIG BEND
AREA. ALOFT A SERIES OF DISTURBANCES EJECTING AROUND THE BASE OF A
CLOSED LOW OVER EASTERN NEW MEXICO AND THE WESTERN PAN HANDLE AREA
OF TEXAS. THIS COMPLEX WEATHER SYSTEM WAS PRODUCING WIDESPREAD
SHOWERS AND THUNDERSTORMSFROM WEST TEXAS INTO TEXAS...OKLAHOMA...
SOUTHWEST ARKANSAS...KANSAS...AND APPROACHING NORTHWEST LOUISIANA.
THROUGH THE FIRST HALF OF THE WORK WEEK THE UPPER LOW WILL MOVE
SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE RED RIVER AND INTO
ARKANSAS AND NORTH LOUISIANA...NUDGING THE SURFACE LOW SOUTH WITH
THE COLD FRONT REACHING TO THE SOUTHEAST INTO THE GULF OF
MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF THE PAN HANDLE
AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST INTO WEST TEXAS
AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET PERIOD FOR THE
FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH
FLOODING...AND COOLER TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  66  54  60  45 /  70  80  80  60  10
MLU  56  66  56  63  47 /  50  50  70  70  30
DEQ  48  63  48  59  40 /  80  80  80  60  10
TXK  48  65  48  59  45 /  80  80  80  60  10
ELD  50  65  50  55  43 /  80  50  70  70  20
TYR  54  67  54  59  47 /  80  80  80  50  10
GGG  53  67  53  60  47 /  80  80  80  50  10
LFK  57  73  57  65  49 /  70  80  80  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Apr 26, 10:19 AM CDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 AM CDT SUN APR 26 2015

ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-137-149-150-
271200-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-
1019 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER
LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST
FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF
THESE STORMS COULD BE STRONG IN INTENSITY WITH HAIL AND STRONG
WINDS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY
WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION
AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND
COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING
ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO
WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG
THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND
DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL
AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-138-
151>153-165>167-271530-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-
MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1018 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER
LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST
FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION...MAINLY INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY
WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION
AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND
COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING
ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO
WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG
THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND
DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL
AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

13

In the hours before

Special weather statement, Apr 27, 2:24 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 AM CDT MON APR 27 2015

OKZ077-270815-
MCCURTAIN OK-
224 AM CDT MON APR 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 315 AM
CDT...

AT 223 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF IDABEL...OR 17 MILES NORTHEAST OF CLARKSVILLE...
MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...HAWORTH...GARVIN...OAK HILL...HOLLY CREEK...
GOLDEN...GLOVER...GOODWATER...EAGLETOWN AND FARMERS HILL.

LAT...LON 3400 9447 3395 9448 3373 9480 3377 9482
      3376 9483 3373 9482 3375 9487 3379 9492
      3381 9492 3381 9495 3383 9494 3384 9497
      3386 9497 3385 9499 3386 9500 3387 9505
      3421 9490
TIME...MOT...LOC 0723Z 221DEG 23KT 3384 9492

09
Special weather statement, Apr 27, 3:56 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT MON APR 27 2015

ARZ060-061-270945-
NEVADA AR-HEMPSTEAD AR-
356 AM CDT MON APR 27 2015

...SPECIAL WEATHER STATEMENT...

AT 356 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PERRYTOWN...OR NEAR HOPE...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOPE...PRESCOTT...EMMET...PERRYTOWN...SUTTON...LANEBURG AND BOUGHTON.

LAT...LON 3395 9336 3392 9334 3390 9330 3384 9329
      3384 9326 3383 9326 3383 9323 3380 9318
      3381 9314 3355 9350 3361 9361 3395 9340
TIME...MOT...LOC 0856Z 218DEG 17KT 3364 9351

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:11 AM CDTSevere Thunderstorm WarningSHVCherokee, Smith49 min
Apr 27, 3:38 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk67 min
Apr 27, 3:49 AM CDTTornado WarningSHVCherokee26 min
Apr 27, 4:32 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches43 min
Apr 27, 4:49 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches116 min
Apr 27, 4:50 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk40 min
Apr 27, 5:02 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine43 min
Apr 27, 5:18 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, Sabine and 2 more42 min
Apr 27, 5:43 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine62 min
Apr 27, 6:36 AM CDTFlash Flood WarningSHVAngelina, Nacogdoches, Sabine, San Augustine3 hr

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.